“I’ve been intending to write and just haven’t sat down to do it. One reason being I’m sleeping so much better I actually have a life again, thanks to you! It’s been just over a month now since I started your program and the change in my sleep is significant. I fall asleep right away. I still have problems with waking up, Most times I get back to sleep quickly and that’s really good for me.
I have anxiety issues that have been treated by drugs for much too long. I may have the anxiety because of the drugs! I’m on Clonazepam and Nortriptyline. For almost two years I’ve tried to get off these medications. I did this without the help of a professional, although I now know that they are clueless about how slowly one must taper.
The first year was a nightmare. Sleeplessness was my biggest problem. At one point I was put on additional medications for sleep and I was so desperate at the time that I took them. That was the Gabapentin and Trazadone period. They helped with sleep for a couple of months and then I was right back to serious insomnia again and I was now on four medications! I was a mess. I found a good therapist who’s helped me and I managed to get off the Gabapentine and Trazadone. I’m still taking the other two but starting to taper very, very slowly.
Thanks to you my anxiety around sleep has greatly diminished if not ended. I approach my bed when I’m tired and without fear like I did in the past. I say what I’m grateful for and fall asleep. I do have many things in my life to be grateful for and finding your website is definitely one of them. I listen to all of your tapes. I look forward to them. They have been a very calming influence in my life. Thanks so much for all that you do.
I really look forward to hearing others stories about the dangers of taking sleep inducing drugs, particularly the benzodiazepines. I was started on them after returning home from a trip to Ecuador. I got very ill, intestinal stuff, and lost lots of weight until I became quite frail. I was tested for every possible thing I could have picked up on my trip and nothing came back positive. After about three months I finally consented to trying Xanax and Zoloft. The Zoloft made me sick but the Xanax brought me back. I started eating again and recovered. In retrospect I think the problems with the original symptoms spiraled out of control creating the anxiety. I stayed on the drugs. Call it ignorance on my part and on the part of the many doctors I had over the years who continued to prescribe various benzos. I would love to be a part of educating the public on the danger of medications that are being prescribed regularly for insomnia. I will refrain from going on a rant about the pharmaceutical companies. I’ll save that for another time.”